Was Juvederm injected wrong in my upper lip? (photos)

I got some juvaderm injected in my upper lip and for some reason instead of a smooth appearance there is one huge lump in the center of my mouth and a bump near the right corner. It looks like the doctor didn't put any juvaderm anywhere else and the places he did inject are almost too superficial. Please let me know if this was done wrong it doesn't look right to me.

Doctor Answers 10

Juvederm and Lips

It appears that your lips are lumpy and swollen.  I would definitely return to your treating physician for evaluation and you probably will need Vitrase to remove the product.  Please consult an expert.  Best, Dr. Green

Lip Juvederm Injected Wrong?

It will take 2-4 weeks for the swelling to subside. At that time, you and your doctor can decide if everything looks okay or if more Juvederm is needed in some areas or if you need to start over from the beginning. This would entail having hyaluronidase injected into the areas Juvederm was injected. In the meanwhile, cool compresses and arnica supplements can help hasten the swelling.

Millicent Odunze-Geers, MD, MPH
Sacramento Physician
4.6 out of 5 stars 5 reviews

Juverderm for lips

There are several ways to inject Juvederm in the lips, and the technique used depends on your goals. Some patients just want a little fullness, others may want vertical wrinkles and lines filled in. Early after injection there is swelling, so this appearance might improve with time. One option is another visit to your injector to ask him if he could modify the appearance. He may suggest massage to a smoother contour, injection of a little more to change the contour, or reversal with hyaluronidase. Best wishes.

Sara A. Kaltreider, MD
Charlottesville Oculoplastic Surgeon
5.0 out of 5 stars 3 reviews

Lump with juvederm

There are some details not given about your procedure. If it was done pretty recently, then I suggest you go back to your injector to discuss.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Swelling After Lip Augmentation

Thank you for your question and for sharing your photographs.  Sorry that you are having some concerns about your postprocedure appearance.  Please keep in mind that it will take 2 weeks to see your final result after lip augmentation with Juvederm.  Swelling and bruising after filler injection is normal, especially in the lips.  Icing can help for up to 48 hours postprocedure.  Arnica can also help to minimize postprocedure swelling and bruising.  Gentle massage may be beneficial.  In general, after lip augmentation with fillers, it will take 2 weeks to allow for normal postprocedure swelling and bruising to resolve and to see your final result.  Hope this helps and if you continue to have any concerns, please be sure to see an experienced injector for an in-person reevaluation in order to best address your concerns and to determine the best course of action.  Any unwanted filler can be easily removed with hyaluronidase.  Best wishes!

Juvederm lips...

Thank you for your question.  You are very swollen and it looks like this picture was taken a day or two after the filler was placed.  Please wait at least 7-10 days and then reevaluate then.  If you are still unhappy please follow back up with your physician for either reversal with hyaluronidase or sculpting with hyaluronidase and potentially more filler placement.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Juvederm in lips

Lip injections can cause swelling which may not by symmetrical.  You did not mention if the treatment was recent or awhile ago.  If it was recent I would wait 2 weeks to let the filler settle and any swelling abate.  Frequent massage can help even out irregularities as well as any bumps that you may feel.  If at two weeks the asymmetries still exist you could consider additional filler to the areas that are deficient or hyaluronidase to dissolve the filler.  I would also suggest that you contact the physician who performed the treatment to let them know of your concerns. 

Best wishes,

Cody Koch

Cody A. Koch, MD, PhD
Des Moines Facial Plastic Surgeon
5.0 out of 5 stars 16 reviews

You Juvederm

You appear to have an excess of juvederm in the mid upper lip and possible some excess in general.  It would be helpful if we had pre injection photos.    My Best,   Dr Commons

Juvederm to lip?

This is too soon to assess.  In your description, I get the impression that you just had this done recently like today?  This means it could be just needle trauma.  Micro trauma to the soft tissue is not uncommon right after treatment and it is usually from the needle itself.  Now I would apply ice and allow swelling to come down and reassess in a few days.  Id it remains then I would return to the surgeon.  Be patient.  Hope this helps.  Good luck.
Dr Vasisht

Bhupesh Vasisht, MD
Voorhees Plastic Surgeon
5.0 out of 5 stars 75 reviews

Poor lip injection

Yes, this was a poor injection. It needs to be dissolved with hyaluronidase. I'm not sure of the qualifications of the injector, but the normal anatomic landmarks were not adhered too.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.